Structural characterization of the equatorial F region plasma irregularities in the multifractal context

Joshi, Neelakshi y Rosa, Reinaldo R. y Savio, Siomel y Kherani, Esfhan Alam y de Meneses, Francisco Carlos y Stephany, Stephan y Muralikrishna, Polinaya (2020) Structural characterization of the equatorial F region plasma irregularities in the multifractal context. Annales geophysicae, 38 (2). pp. 445-456. ISSN 1432-0576

[img]
Vista previa
Texto
23310.pdf - Versión Publicada
Available under License Creative Commons Attribution Non-commercial No Derivatives.

Download (2MB) | Vista previa

Resumen

In the emerging ionosphere–space–weather paradigm, investigating the dynamical properties of ionospheric plasma irregularities using advanced computational nonlinear algorithms provide new insights into their turbulent-seeming nature, for instance, the evidence of energy distribution via a multiplicative cascade. In this study, we present a multifractal analysis of the equatorial F region in situ data obtained from two different experiments performed at Alcântara (2.4∘ S, 44.4∘ W), Brazil, to explore their scaling structures. The first experiment observed several medium- to large-scale plasma bubbles whereas the second experiment observed vertical uplift of the base of the F region. The multifractal detrended fluctuation analysis and the p-model fit are used to analyze the plasma density fluctuation time series. The result shows the presence of multifractality with degree of multifractality 0.53–0.93 and 0.3≤p≤0.4 cascading probability for the first experiment. Other experimental data also exhibit multifractality with degree of multifractality 0.19–0.27 and 0.42≤p≤0.44 cascading probability in ionospheric plasma irregularities. Our results confirm the nonhomogeneous nature of plasma irregularities and characterize the underlying nonhomogeneous multiplicative cascade hypothesis in the ionospheric medium. Differences in terms of scaling and complexity in the data belonging to different types of phenomena are also addressed.

Tipo de elemento: Article
Materias: Q Ciencia > QA Matemáticas, Ciencias computacionales
Q Ciencia > QC Física
Divisiones: Ciencias Físico Matemáticas
Usuario depositante: Editor Repositorio
Creadores:
CreadorEmailORCID
Joshi, NeelakshiNO ESPECIFICADONO ESPECIFICADO
Rosa, Reinaldo R.NO ESPECIFICADONO ESPECIFICADO
Savio, SiomelNO ESPECIFICADONO ESPECIFICADO
Kherani, Esfhan AlamNO ESPECIFICADONO ESPECIFICADO
de Meneses, Francisco CarlosNO ESPECIFICADONO ESPECIFICADO
Stephany, StephanNO ESPECIFICADONO ESPECIFICADO
Muralikrishna, PolinayaNO ESPECIFICADONO ESPECIFICADO
Fecha del depósito: 26 Mayo 2022 20:20
Última modificación: 16 Jul 2022 13:20
URI: http://eprints.uanl.mx/id/eprint/23310

Actions (login required)

Ver elemento Ver elemento

Downloads

Downloads per month over past year